MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21393
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Impossible to pass through the stent; the end of the wire is damaged and do not get back to its normal position.Device available.
 
Additional Manufacturer Narrative
510 (k) number; k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining follows: importer site contact and address: (b)(4) medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Impossible to pass through the stent, the end of the wire is damaged and do not get back to its normal position.Device available.
 
Event or Problem Description
Impossible to pass through the stent, the end of the wire is damaged and do not get back to its normal position.Device available: fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of "stent kinked/ bent".No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
510 (k) number; k851962 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: 1 x zebd-7-4 of lot number c1542942 was returned to cirl for evaluation.It was returned opened in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2019.The stent was observed to be kinked the 3rd & 5th portholes on the tapered end and at the 2nd & 3rd portholes on the non-tapered end.A 0.035 inch wire guide would not pass the first kink.Documents review including ifu review: the device zebd-7-4 of lot number c1542942.A review of qc lot # 324175 confirmed that this component was a ship to stock item and was accepted into cook ireland.A review of the manufacturing records for zebd-7-4 of lot number c1542942 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1542942.Prior to distribution all zebd-7-4 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.There is also a 100% visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.Several attempts have been made to retrieve additional information on this complaint without a response.The following statement was made in the original information provided: ¿the end of the wire is damaged¿ if it is the wireguide that is being referenced and was used damaged this may have caused the damage to the stent.However, we have not been able to confirm that this is the case.Therefore, a possible cause of this complaint may be that the kink occurred while being straightened as it was being passed over wire guide.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent." summary: complaint is confirmed as the failure was verified in the laboratory.There were no adverse effects reported to the patient and as they seem to have had issue passing a wireguide through the stent, this would have occurred prior to patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8234779
Report Number3001845648-2019-00009
Device Sequence Number16550389
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)210925(10)C1542942
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Device Lot NumberC1542942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer12/13/2018
12/13/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/04/2019
03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1